Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society since 1950, Proceedings of the American Mathematical Society is devoted to shorter research articles in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Independence and determination of probabilities
HTML articles powered by AMS MathViewer

by Zhiqiang Chen, Herman Rubin and Richard A. Vitale PDF
Proc. Amer. Math. Soc. 125 (1997), 3721-3723 Request permission

Addendum: Proc. Amer. Math. Soc. 129 (2001), 2817-2817.


A non–atomic probability measure is determined by its specification of independent events. We give two proofs and related results.
  • J. Diestel and J. J. Uhl Jr., Vector measures, Mathematical Surveys, No. 15, American Mathematical Society, Providence, R.I., 1977. With a foreword by B. J. Pettis. MR 0453964
  • Richard M. Dudley, Real analysis and probability, The Wadsworth & Brooks/Cole Mathematics Series, Wadsworth & Brooks/Cole Advanced Books & Software, Pacific Grove, CA, 1989. MR 982264
  • C. J. Everett Jr., Annihilator ideals and representation iteration for abstract rings, Duke Math. J. 5 (1939), 623–627. MR 13
  • Igor Kluvánek, Applications of vector measures, Proceedings of the Conference on Integration, Topology, and Geometry in Linear Spaces (Univ. North Carolina, Chapel Hill, N.C., 1979) Contemp. Math., vol. 2, Amer. Math. Soc., Providence, R.I., 1980, pp. 101–134. MR 621854
  • E. L. Lehmann, Testing statistical hypotheses, John Wiley & Sons, Inc., New York; Chapman & Hall, Ltd., London, 1959. MR 0107933
  • Michel Loève, Probability theory, 3rd ed., D. Van Nostrand Co., Inc., Princeton, N.J.-Toronto, Ont.-London, 1963. MR 0203748
  • Lyapunov, A. (1940). Sur les fonctions–vecteurs completèment additives. Izvestia Akad. Nauk SSSR Ser. Mat. 4 (Russian, French summary) 465–478.
Similar Articles
  • Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 60A99, 28A99
  • Retrieve articles in all journals with MSC (1991): 60A99, 28A99
Additional Information
  • Zhiqiang Chen
  • Affiliation: Department of Mathematics, William Paterson College, Wayne, New Jersey 07470
  • Email:
  • Herman Rubin
  • Affiliation: Department of Statistics, Purdue University, West Lafayette, Indiana 47907
  • Email:
  • Richard A. Vitale
  • Email:
  • Received by editor(s): March 12, 1996
  • Received by editor(s) in revised form: July 1, 1996
  • Additional Notes: The first author was supported in part by a grant from the Center for Research, School of Science and Health, William Paterson College.
    The third author was supported in part by ONR Grant N00014-90-J-1641.
  • Communicated by: Stanley Sawyer
  • © Copyright 1997 American Mathematical Society
  • Journal: Proc. Amer. Math. Soc. 125 (1997), 3721-3723
  • MSC (1991): Primary 60A99; Secondary 28A99
  • DOI:
  • MathSciNet review: 1416079